Thunderstorm Wind, Venango
- When
- July 25, 12:45 AM EST
- Where
- Venango County, Franklin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.400, -79.850
Tree down on 15th St.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 24, 1:38 PM EST, 11 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 238 PM EDT SUN JUL 24 2005 .SHORT TERM (TODAY THROUGH MONDAY)... MCC/MCS DIVING SOUTH FROM THE CENTRAL GREAT LAKES. A GENERAL DECREASE IS NOTED ON INFRARED SAT PIC AND LIGHTNING PLOT. CLOUDS AND WARM TEMPS ALOFT ARE KEEPING THINGS FROM DEVELOPING IN OUR CWA ATTM. TREMENDOUS AMOUNT OF SHEAR AND CAPE MOVE SOUTHWARD THROUGH THE WESTERN ONE THIRD OF OUR CWA LATE THIS AFTERNOON AND EVENING. INSERTED SEVERE TSTM WORDING IN ZONES FOR THIS EVENING ALL ZONES PER SPC DISCUSSION OF ISOLATED LARGE HAIL AND SOME TSTM GUSTS. ON MONDAY A SHORT WAVE AND SFC WIND SHIFT MOVE ACROSS CWA DURING THE LATE MORNING AND AFTERNOON. CURRENTLY, JUST THE NORTHWEST TIER OF OUR CWA COUNTIES ARE OUTLINED IN SLGT RISK FOR DAY 2. && .LONG TERM (TUESDAY THROUGH SATURDAY)... HOT WX STILL ON TAP FOR MON AND TUE AS RIDGE AXIS SLIDES EWD...WITH HEAT INDICES STILL PROJECTED ARND 100F OVR THE SWRN ZONES. HEAT WL BE DRIVEN OUT OF THE AREA BY MID WEEK CDFNT. MDLS HAVE SLOWED THE FEATURE A BIT...ALTHOUGH PASSAGE STILL SLATED FOR WED. HAVE INCRSD POPS IN ADVN OF THE FRONT LATE ON TUE/AND INTO TUE NGT AS RIDGE IS ERODED BY SERIOUS OF SHRTWVS. HAVE ALSO INCREASED LIKELY NMBRS FOR WED WITH ACTUAL PROJECTION OF FRONTAL PASSAGE. A DRY CLOSE TO THE WEEK WL FOLLOW WITH COOLER TEMPS AS ERN CONUS RIDGE IS DRIVEN OVER THE SEA. && .AVIATION... IFR CONDS IN AND NEAR TSTMS WITH MOST NUMEROUS TSTMS OCCURRING DURING THE LATE AFTERNOON AND EVENING HOURS. OUTSIDE OF CONVECTION AREAS EXPECT VFR CONDS WITH THE EXCEPTION OF MVFR/IFR VSBYS AROUND SUNRISE DUE TO BR/FG. SFC WINDS, OUTSIDE OF CONVECTION, SOUTH TO SOUTHWEST 5-15KTS TODAY AND TONIGHT. WINDS SHIFTING TO A WESTERLY DIRECTION MONDAY MID DAY AT 10-15 KTS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 15/02
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 952 AM EDT SUN JUL 24 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-250904- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 952 AM EDT SUN JUL 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. THE MAIN RISK OF SEVERE WEATHER WILL BE DAMAGING WINDS WITH ISOLATED LARGE HAIL. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY ALONG THE FAR NORTHWEST EDGE OF THE AREA. THIS AREA EXTENDS FROM VENANGO COUNTY IN NORTHWEST PENNSYLVANIA SOUTHWESTWARD TO COLUMBIANA COUNTY OHIO TO MUSKINGUM COUNTY OHIO. THE MAIN RISK OF SEVERE WEATHER WILL BE DAMAGING WINDS WITH ISOLATED LARGE HAIL. NO HAZARDOUS WEATHER IS EXPECTED FOR DAY THREE THROUGH SEVEN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1136 PM EDT SUN JUL 24 2005 PAZ008-009-015-016-250633- CLARION PA-FOREST PA-JEFFERSON PA-VENANGO PA- 1136 PM EDT SUN JUL 24 2005 ...THUNDERSTORMS AFFECTING NORTHERN PENNSYLVANIA... THUNDERSTORMS WITH FREQUENT LIGHTNING AND VERY HEAVY RAIN HAVE DEVELOPED IN NORTHERN PENNSYLVANIA. THEY ARE MOVING SOUTHEAST, AND WILL AFFECT THE COUNTIES OF VENANGO, FOREST, CLARION, AND JEFFERSON. BE ON THE LOOKOUT FOR PONDING OF WATER ON ROADWAYS AND LOW SPOTS. IF OUTDOORS, MOVE TO A SAFE PLACE. DO NOT TAKE SHELTER UNDER A TREE BECAUSE LIGHTNING MAY STRIKE. IF THE HEAVY RAINS PERSIST, A FLASH FLOOD WATCH, OR OTHER WARNINGS MAY BE ISSUED SOON AFTER MIDNIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1202 AM EDT MON JUL 25 2005 PAZ007>009-015-016-250900- CLARION PA-FOREST PA-JEFFERSON PA-MERCER PA-VENANGO PA- 1202 AM EDT MON JUL 25 2005 SEVERE THUNDERSTORM WATCH NUMBER 676 IS IN EFFECT UNTIL 5 AM EDT MONDAY, FOR THE FOLLOWING COUNTIES IN WESTERN PENNSYLVANIA, CLARION FOREST JEFFERSON MERCER VENANGO. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. BE ON THE LOOKOUT FOR THREATENING WEATHER, AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES.
The Pittsburgh radar (KPBZ), 101 km away, was scanning. The volume nearest the first event began at 05:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
Tree down on 15th St.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464371.